MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 18GX2.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 18GX2.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386809
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 18gx2.00in winged bc safety shield activation failure (catheter) the needle safety guard did not activate.That is, after the injection, the tip of the needle was exposed and the protection remained attached to the body of the needle, i.E.In its original position.It also seems that the needle was not completely in the blade, as it felt like the patient had such impossibly thick skin, when the needle did not want to go through the skin.However, cannulation succeeded and the cannula itself worked.During use.The needle safety guard did not activate.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.As current control, there are outgoing functional test and 2-hourly in-process functional test to check and detect safety activation failure.As no photo and sample is returned for evaluation, root cause could not be established.
 
Event or Problem Description
The needle safety guard did not activate.That is, after the injection, the tip of the needle was exposed and the protection remained attached to the body of the needle, i.E.In its original position.It also seems that the needle was not completely in the blade, as it felt like the patient had such impossibly thick skin, when the needle did not want to go through the skin.However, cannulation succeeded and the cannula itself worked.During use.The needle safety guard did not activate.

Brand Name
BD CATHENA 18GX2.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19657555
Report Number2243072-2024-00770
Device Sequence Number20519496
Product Code FOZ
UDI-Device Identifier00382903868094
UDI-Public(01)00382903868094
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number386809
Device Lot Number2252683
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown